# SDR 2003FA0000761

- Difficulty date: April 23, 2003
- Submitted: July 30, 2003
- Operation: General aviation
- Aircraft: N4107Q
- Make and model: Piper PA-31-350
- Aircraft serial: 318253008
- Engine: Lyc TIO540J2B
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Condition: Separated
- Location: Engine
- Part time: 5,657 hours
- Stage of operation: CL
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: A

## Discrepancy

LT ENGINE FAILED DURING CLIMBOUT AT 1500 FEET AGL, 3 MILES FROM TAKE OFF.  INSPECTION REVEALED NR 2 CYLINDER SEPARATED FROM CASE, A LARGE SECTION OF THE CASE WAS BROKEN OFF AT THE NR 2 POSITION AND THE CONNECTING ROD WAS SEPARATED FROM THE CRANKSHAFT.
